Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Hyung Jun Moon 5 Articles
Utility of the APACHE II score as a neurological prognostic factor for glufosinate-intoxicated patients with alert mental status
Rok Lee, Tae Yong Shin, Hyung Jun Moon, Hyun Jung Lee, Dongkil Jeong, Dongwook Lee, Sun In Hong, Hyun Joon Kim
J Korean Soc Clin Toxicol. 2023;21(2):135-142.   Published online December 29, 2023
DOI: https://doi.org/10.22537/jksct.2023.00018
  • 470 View
  • 6 Download
AbstractAbstract PDF
Purpose: In patients with glufosinate poisoning, severe neurological symptoms may be closely related to a poor prognosis, but their appearance may be delayed. Therefore, this study aimed to determine whether the Acute Physiology and Chronic Health Evaluation II (APACHE II) score could predict the neurological prognosis in patients with glufosinate poisoning who present to the emergency room with alert mental status.
Methods
This study was conducted retrospectively through a chart review for patients over 18 years who presented to a single emergency medical center from January 2018 to December 2022 due to glufosinate poisoning. Patients were divided into groups with a good neurological prognosis (Cerebral Performance Category [CPC] Scale 1 or 2) and a poor prognosis (CPC Scale 3, 4, or 5) to identify whether any variables showed significant differences between the two groups.
Results
There were 66 patients (67.3%) with good neurological prognoses and 32 (32.8%) with poor prognoses. In the multivariate logistic analysis, the APACHE II score, serum amylase, and co-ingestion of alcohol showed significant results, with odds ratios of 1.387 (95% confidence interval [CI], 1.027–1.844), 1.017 (95% CI, 1.002–1.032), and 0.196 (95% CI, 0.040–0.948), respectively. With an APACHE II score cutoff of 6.5, the AUC was 0.826 (95% CI, 0.746–0.912). The cutoff of serum amylase was 75.5 U/L, with an AUC was 0.761 (95% CI, 0.652–0.844), and the AUC of no co-ingestion with alcohol was 0.629 (95% CI, 0.527–0.722).
Conclusion
The APACHE II score could be a useful indicator for predicting the neurological prognosis of patients with glufosinate poisoning who have alert mental status.
Utility of the APACHE II Score as a Neurologic Prognostic Factor for Glufosinate Intoxicated Patients
Dae Han Yoo, Jung Won Lee, Jae Hyung Choi, Dong Kil Jeong, Dong Wook Lee, Young Joo Lee, Young Shin Cho, Joon Bum Park, Hae Jin Chung, Hyung Jun Moon
J Korean Soc Clin Toxicol. 2016;14(2):107-114.   Published online December 31, 2016
DOI: https://doi.org/10.22537/jksct.2016.14.2.107
  • 96 View
  • 0 Download
AbstractAbstract PDF
Purpose: The incidence of glufosinate poisoning is gradually increasing, and it can be fatal if severe poisoning occurs. However, factors useful for predicting the post-discharge neurological prognosis of patients who have ingested glufosinate have yet to be identified. Our objective was to evaluate the utility of the acute physiology and chronic health evaluation (APACHE) II score measured in the emergency department for predicting the neurological prognosis. Methods: From April 2012 to August 2014, we conducted a retrospective study of patients who had ingested glufosinate. The outcome of the patients at discharge was defined by the Cerebral Performance Category Score (CPC). The patients were divided into a good prognosis group (CPC 1, 2) and a poor prognosis group (CPC 3, 4, 5), after which the APACHE II scores were compared. The Hosmer-Lemeshow test and the area under the receiver operating characteristic (ROC) curve from patients determined calibration and discrimination. Results: A total of 76 patients were enrolled (good prognosis group: 67 vs poor prognosis group: 9). The cut-off value for the APACHE II score was 12 and the area under the curve value was 0.891. The Hosmer and Lemeshow C statistic x2 was 7.414 (p=0.387), indicating good calibration for APACHE II. Conclusion: The APACHE II score is useful at predicting the neurological prognosis of patients who have ingested glufosinate.
A Case of Successful Resuscitation of 10,150 J Shocks and Therapeutic Hypothermia on Aconitine-induced Cardiovascular Collapse
Hyung Jun Moon, Jung Won Lee, Ki Hwan Kim, Dong Kil Jeong, Jong Ho Kim, Young Ki Kim, Hyun Jung Lee
J Korean Soc Clin Toxicol. 2014;12(2):97-101.   Published online December 31, 2014
  • 72 View
  • 0 Download
AbstractAbstract PDF
Aconitine, found in the Aconitum species, is highly extremely toxic, and has been known to cause fatal cardiac arrhythmias and cardiovascular collapse. Although several reports have described treatment of aconitine intoxication, management strategy for the patient in a hemodynamically compromised state who experienced cardiopulmonary collapse is unknown. We report here on a case of a successful cardiopulmonary resuscitation and therapeutic hypothermia in an aconitine-induced cardiovascular collapsed patient. A 73-year-old male who presented with nausea, vomiting, chest discomfort, and drowsy mental state after eating an herbal decoction made from aconite roots was admitted to the emergency department. He showed hemodynamic compromise with monomorphic ventricular tachycardia resistant to amiodarone and lidocaine. After 3 minutes on admission, he collapsed, and cardiopulmonary resuscitation was initiated. We treated him with repeated cardioversion/defibrillation of 51 times, 10,150 joules and cardiopulmonary resuscitation of 12 times, 69 minutes for 14 hours and therapeutic hypothermia for 36 hours. He recovered fully in 7 days.
A Case of Seizures after Zolpidem Withdrawal
Hyung Jun Moon, Jung Won Lee, Byeong Dae Yoo
J Korean Soc Clin Toxicol. 2013;11(2):127-129.   Published online December 31, 2013
  • 94 View
  • 0 Download
AbstractAbstract PDF
The imidazopyridine, zolpidem, a non-benzodiazepine hypnotic drug, is widely-prescribed for insomnia. It is regarded as a good alternative to benzodiazepine because of the reduced possibility for abuse and development of dependence. However, more recently, due to the reduced possibility for abuse and development of dependence, it is regarded as a good alternative to benzodiazepine. adverse effects of zolpidem have been recognized. The objective of this report is to provide information on the potential for occurrence of benzodiazepine-like withdrawal seizure in patients who chronically take zolpidem continually. We present and discuss a case of seizure after sudden interruption of the protracted use of an abusively high dose of zolpidem. Zolpidem may not be the ideal drug for longterm pharmacotherapeutic management of insomnia. Clinicians should administer zolpidem at a low-dose for a short period of time for prevention of drug abuse and dependence and the potential for occurrence of benzodiazepine- like withdrawal seizure.
Clinical Features of Pokeweed Intoxication Experienced in a University Hospital
Dong Kil Jeong, Hyung Jun Moon, Jung Won Lee, Sae Hoon Park, Hyung Jung Lee, Seung Whan Seol, Ah Reum Kim, Jae Hyung Choi, Jae Woo Kim
J Korean Soc Clin Toxicol. 2012;10(2):86-90.   Published online December 31, 2012
  • 82 View
  • 0 Download
AbstractAbstract PDF
Purpose: Although Pokeweed intoxication is relatively less severe, there is little data on the clinical presentation of Pokeweed intoxication in Korea. This study examined the clinical aspects to provide basic data for evaluating Pokeweed intoxication. Methods: A retrospective study by a chart review was performed on 19 patients who ingested Pokeweed and presented to an academic emergency department with an annual census of 40,000 between March 2012 and May 2012. Results: Nineteen patients were identified. All patients were intoxicated unintentionally. The most common symptoms were vomiting with diarrhea and abdominal pain. The onset time varied, but occurs 30 minutes to 5 hours post ingestion of Pokeweed. All patients were discharged without fatal complications. Conclusion: Compared to previous reports, most pokeweed poisoning patients complain of gastrointestinal symptoms. Supportive care is the mainstay of the management of pokeweed intoxication. All symptoms were resolved over a 24 to 48 hour period.

JKSCT : Journal of The Korean Society of Clinical Toxicology